MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the spo2 is intermittently working, and they are able to see that on the bedside monitor that the probe is no longer connected.The screen blanks out, and there is no error message displayed.He has stated that this has occurred with various different cables.He has also tried attaching different probes to see if the probes were the issue, and they were not.He has tested on multiple different bsm-3532.They stated that the cabling seems to be the issue with the connection rather than the probe.Not in patient use.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the spo2 is intermittently working, and they are able to see that on the bedside monitor that the probe is no longer connected.The screen blanks out, and there is no error message displayed.He has stated that this has occurred with various different cables.He has also tried attaching different probes to see if the probes were the issue, and they were not.He has tested on multiple different bsm-3532.They stated that the cabling seems to be the issue with the connection rather than the probe.Not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the spo2 is intermittently working, and they are able to see that on the bedside monitor that the probe is no longer connected.The screen blanks out, and there is no error message displayed.He has stated that this has occurred with various different cables.He has also tried attaching different probes to see if the probes were the issue, and they were not.He has tested on multiple different bsm-3532.They stated that the cabling seems to be the issue with the connection rather than the probe.Not in patient use.Investigation conclusion: the cable, (jl-632p, serial number ni), was returned and evaluated.The cable was determined to be defective/damaged and was not working, which caused all the reported issues.We were able to confirm the reported issues were due to a defective/damaged cable, which can lead to communication / spo2 / display screen issues, as reported.Unfortunately, we were unable to determine a definitive root cause of how the cable became defective / damaged, as the issue is user dependent.However, it is likely that the cable became damaged/defective due to wear and tear over time.The following fields are not applicable (na) to the mdr report: a2 - a6 b2 b6 - b7 d4 lot number & expiration d6a - d6b d7b d10 concomitant medical device f1 - f14 g4 device bla number g5 g7 h7 h9 additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h3 device evaluated by manufacturer h6 event problem and evaluation codes h10 additional manufacturer narrative.
 
Event or Problem Description

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key16660500
Report Number8030229-2023-03423
Device Sequence Number1700664
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer05/22/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown